Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 69, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 7, 2003, 4:52 PM CDT for Assumption Parish, Iberville Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2003, 4:52 PM CDT (21:52 UTC)
- Expired
- Apr 7, 2003, 5:30 PM CDT
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Assumption Parish, LA, Iberville Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 072152
SVRNEW
LAC007-047-072230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
452 PM CDT MON APR 7 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASSUMPTION PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF NAPOLEONVILLE
IBERVILLE PARISH IN SOUTHEAST LOUISIANA
* UNTIL 530 PM CDT
* AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES WEST OF PIERRE PART...OR ABOUT 18 MILES
NORTHEAST OF FRANKLIN...MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITE CASTLE...PAINCOURTVILLE...NAPOLEONVILLE AT 505 PM CDT
LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 2991 9121 3004 9121 3006 9137 3030 9119
3016 9109 3010 9112 3006 9109 3008 9103
2995 9093
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:47 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 7, 4:47 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO ADVISORY SECTION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
315 PM CDT MON APR 7 2003
...SEVERE THUNDERSTORM AND FLOOD POTENTIAL WILL CONTINUE...
...TODAYS SEVERE THUNDERSTORM OUTBREAK IS LIKELY TO BE THE WORST
THIS CALENDAR YEAR...
STRONG TO SEVERE THUNDERSTORMS HAVE CONTINUED TO DEVELOP ALONG A
SOUTHWARD PROPAGATING OUTFLOW BOUNDARY WHICH NOW EXTENDS FROM NEAR
PICAYUNE TO LAKE PONTCHARTRAIN TO NEAR MORGAN CITY. THE SLIDELL
AIRPORT RECORDED A WIND GUST TO 60 MPH AT 249 PM. STATIONARY FRONTAL
BOUNDARY...WHICH IS VOID OF DEEP CONVECTION...EXTENDS FARTHER NORTH
ACROSS SOUTHWEST MS. NUMEROUS SUPERCELLS HAVE DEVELOPED ALONG THE
OUTFLOW BOUNDARY. THE SUPERCELLS HAVE PRODUCED NUMEROUS REPORTS OF
LARGE HAIL THIS MORNING INTO EARLY THIS AFTERNOON WITH DAMAGING WIND
GUST REPORTS COMING IN THIS AFTERNOON WITH DAYTIME HEATING AND THE
ADVECTION OF STRONGER MID LEVEL WINDS. MESOCYCLONE AND TORNADO
VORTEX SIGNATURES ON RADAR HAVE BEEN IMPRESSIVE AT TIMES...BUT THERE
HAVE BEEN NO CONFIRMED REPORTS OF TORNADOES. WITH THE SOUTHWARD
PROPAGATION OF THE OUTFLOW BOUNDARY AND THE 30 KNOT MOVEMENT OF
INDIVIDUAL CELLS...THERE HAVE BEEN NO REPORTS OF FLASH FLOODING AS
OF YET.
THE MAIN FORECAST PROBLEMS WILL CONTINUE TO BE THE MOVEMENT OF THE
OUTFLOW BOUNDARY AND WHETHER CONVECTION WILL REFOCUS FARTHER NORTH
NEAR THE SURFACE FRONT. THIS IS NOT A HIGH CONFIDENCE FORECAST...SO
WILL COMPROMISE AND KEEP THE HEAVIEST RAIN FROM ROUGHLY 30 MILES
SOUTH TO ABOUT 80 MILES NORTH OF THE CURRENT LOCATION OF THE OUTFLOW
BOUNDARY THROUGH TONIGHT. BECAUSE OF THE POTENTIAL FOR BOUNDARY
STALLING AND THE NUMEROUS OCCURRENCES OF SEVERE WEATHER...WILL
MAINTAIN THE FLOOD WATCH AND SEVERE WORDING IN THE ZONES
TONIGHT...EXCEPT WILL REISSUE THE FLOOD WATCH TO EXPAND THE AREA
SOUTH TO INCLUDE METRO NEW ORLEANS AN THE MS GULF COAST. EXPECT
RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCAL AMOUNTS UP TO 5 INCHES.
THE COLD FRONT SHOULD MOVE THROUGH THE MCB-BTR CORRIDOR LATE
TONIGHT...AND THE REMAINDER OF THE FORECAST AREA TUESDAY MORNING.
THE ETA AND NGM HOLD ON TO POST-FRONTAL RAIN LONGER THAN THE GFS
WITH THE NGM KEEPING POPS INTO WEDNESDAY WHILE THE GFS ENDS THE RAIN
SHORTLY AFTER FRONTAL PASSAGE ON TUESDAY AFTERNOON. WILL GO WITH THE
GFS SOLUTION FOR CONTINUITY. WRAP-AROUND PRECIP SHOULD ACCOMPANY THE
UPPER LOW AS IT MOVES SOUTHEAST THROUGH THE SOUTHEAST CONUS ON
WEDNESDAY AND WEDNESDAY NIGHT...BUT THIS SHOULD BE NORTHEAST OF THE
FORECAST AREA. MUCH COLDER AIR WILL SWEEP INTO THE REGION BEHIND THE
FRONT WITH LOW TEMPERATURES POSSIBLY FLIRTING WITH THE FREEZING MARK
AROUND MCCOMB LATE WEDNESDAY NIGHT. TEMPERATURES WILL MODERATE AND
IT WILL REMAIN DRY LATE IN THE WEEK AND INTO THE WEEKEND.
MCB 61/70/42/58 9610 BTR 62/70/44/58 +610
MSY 67/73/50/59 9810 GPT 66/73/46/61 9810
.NEW...SMALL CRAFT ADVISORY KPQL TO THE ATCHAFALAYA RIVER AND OUT 60
60 NM.
LA...FLOOD WATCH LAZ034>040-046>050-056>065.
MS...FLOOD WATCH MSZ068>071-077-080>082.
22Hazardous weather outlook, Apr 7, 11:30 AM CDT, 5 hours 22 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-080000- HAZARDOUS WEATHER OUTLOOK...CORRECTION TO DAY ONE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT MON APR 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS ALL OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS...HOWEVER...AN ISOLATED TORNADO IS POSSIBLE. A VERY MOIST...WARM...AND UNSTABLE AIRMASS...COMBINED WITH A STALLED SURFACE BOUNDARY AND NUMEROUS UPPER LEVEL DISTURBANCES...WILL CONTINUE TO CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS TODAY AND TONIGHT. HEAVY RAINFALL AND FLOODING... THUNDERSTORMS WILL HAVE THE POTENTIAL TO REPEAT OVER THE SAME AREAS THROUGH TONIGHT...MAINLY ACROSS AREAS OF SOUTHEAST LOUISIANA NORTH AND WEST OF LAKE PONTCHARTRAIN INCLUDING SOUTHWEST MISSISSIPPI AND PEARL RIVER COUNTY. RAINFALL AMOUNTS IN THESE AREAS WILL RANGE FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS UP TO AROUND 5 INCHES POSSIBLE THROUGH EARLY TUESDAY MORNING. THE HEAVY RAIN WILL RESULT IN THE THREAT OF FLOODING OF SMALL STREAMS AND URBAN AREAS ALONG WITH FLASH FLOODING OF LOCALIZED AREAS. THE HEAVY RAIN WILL ALSO CAUSE NUMEROUS RIVERS TO RISE TO NEAR OR ABOVE FLOOD STAGE OVER THE NEXT SEVERAL DAYS. AREAS SOUTH OF LAKE PONTCHARTRAIN AND ALONG THE MISSISSIPPI COAST SHOULD RECEIVE LESS RAINFALL AND A RESULTANT LOWER THREAT OF FLOODING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY...MAINLY DURING THE MORNING HOURS...ACROSS AREAS SOUTH OF LAKE PONTCHARTRAIN AND EAST OF INTERSTATE 59. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. A COLD FRONT WILL PUSH THROUGH COASTAL SECTIONS OF SOUTHEAST LOUISIANA AND MISSISSIPPI BY AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY AFTERNOON THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:23 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 37 min |
| Apr 7, 9:56 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 49 min |
| Apr 7, 12:31 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 44 min |
| Apr 7, 12:56 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Iberville | 49 min |
| Apr 7, 1:10 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 50 min |
| Apr 7, 1:23 PM CDT | Tornado Warning | LIX | Ascension, Assumption, Iberville, Saint James | 37 min |
| Apr 7, 1:34 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 41 min |
| Apr 7, 1:44 PM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 31 min |
| Apr 7, 1:57 PM CDT | Tornado Warning | LIX | Ascension, Livingston | 33 min |
| Apr 7, 2:00 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 7, 2:12 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 48 min |
| Apr 7, 2:54 PM CDT | Special Marine Warning | LIX | 66 min | |
| Apr 7, 2:57 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 33 min |
| Apr 7, 3:05 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 55 min |
| Apr 7, 3:30 PM CDT | Tornado Warning | LIX | Assumption | 30 min |
| Apr 7, 3:55 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint James, Saint John the Baptist | 65 min |
| Apr 7, 4:09 PM CDT | Special Marine Warning | LIX | 96 min | |
| Apr 7, 4:35 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles | 40 min |
| Apr 7, 4:48 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 57 min |
| Apr 7, 5:40 PM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 7, 6:40 PM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 7, 6:40 PM CDT | Special Marine Warning | LIX | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.